VeDA Forum

Notifications
Clear all

[Solved] Venlafaxine (Effexor)  

  RSS

Lisa Jones
New Member
Joined: 2 months ago
Posts: 1
24/09/2020 9:46 am  

I am just starting a trial of Venlafaxine. My GP is suggesting I start at 37.5mg once a day, then after two weeks twice a day. Increasing to 75mg twice a day after a month. 
I’m interested to know how others have increased their doses over what period but also if they take it twice a day of just once. I would certainly prefer a once a day dose to prevent missed doses 🤪


Quote
Bruce
New Member
Joined: 1 month ago
Posts: 2
21/10/2020 8:52 am  

Hi Lisa.  Wow - would love to talk to you about this!  As a result of a lot of research on my part and eventually seeing a specialist in Chicago, my regular ENT specialist agreed that starting an antidepressant is worth a try (long story as to cause).  He would not write the script, but my PCP did based on the written report from Chicago.  I also started dosage of venlafaxine at 37.5mg once/day on May 27 this year, then to 75mg on June 14, and finally to 150mg on July 17th. So been taking for about 5 months.

My PCP insists that I take it in the morning as it could interfere with sleep.  What I have found is I generally sleep much better and longer since taking this med.  It has helped resolve major sleep issues!  I think it has also improved my mood - imagine that! 

I increased it the first time as my doctor recommended a slow ramp-up to the 75mg.  As I recall, it was doubled again because the effects seemed to be "wearing off".  She said this is common, so went to 150mg on June 14th and have stayed there. 

Has it helped my symptoms of imbalance, haziness/dizziness and tiredness?  Yes.  Has it eliminated them?  No.  I don't know your symptoms or the cause, but it definitely helped me.  It's just hard to tell if the benefits of venlafaxine are wearing off -again.  It seems things are slowly deteriorating.  I can't compare how I feel now to how if felt prior to starting it, but I now there was definitive improvement.     


ReplyQuote
Juliana
New Member
Joined: 4 weeks ago
Posts: 1
27/10/2020 8:22 am  

@wyrebrucehi My name is Juliana 

I have been taking Efexor since July.

I was diagnosed vestibular neuritis after a terrible attack in April 2019. I saw Alexander Ring which put me in rehabilitation excercises program for 6 months. Since then improved a bit. Then had relapses again. Saw Vincent Seed. Diagnosed me with vertigo associated migrane too.

Taking effexor now

Started wit 37.5

Then 75mg .it has been 3 weeks that i have been taking 115mg. As you mentioned Bruce i feel like the med is wearing off.

What do you think about this meds according to your researchers?

I have read some bad reviews about the side effects?

I just found out about this Veda website?

Anyone can help ??

I have had the worse 2 years of my life.

I am a fighter but everything and everyone has limits.

No one understands unless you  have similar  

Problem .my husband has been very supportive but i feel like a burden to him.and kids complaining every day

 


ReplyQuote
Nancy Baker
New Member
Joined: 4 weeks ago
Posts: 2
07/11/2020 6:58 am  

So great to read this feedback on Effexor.  I have not been able to get any information on whether it actually treats the balance issues or just your worry over the balance issues.  I am very, very suspicious of any doctor who treats a physical disability with mood-affecting drugs.  The equivalent of labeling everything "hysteria."  But good to know that some have seen their balance issues improve.  Also good to know that continued positive effects may require increasing dosages.  For now, that is enough to keep me from taking it and encourages me to continue my vestibular exercises.  Thank you.

 

An entirely separate question.  Have any doctors said anything to anyone that would indicate 3PD could be related to a virile or bacterial infection?  Again, thanks.


ReplyQuote
Cynthia Ryan
VeDA Staff
Joined: 10 months ago
Posts: 19
09/11/2020 6:04 pm  

Hi Nancy,

Check out VeDA's article about medications re: benzodiazapines for treating vestibular disorders ( https://vestibular.org/article/diagnosis-treatment/treatments/medication/ ). 

Also, here is an article on PPPD: https://vestibular.org/article/diagnosis-treatment/types-of-vestibular-disorders/persistent-postural-perceptual-dizziness/ . The key would be if you had a viral or bacterial infection that damaged your vestibular system first, and although that physical problem resolved you still experience dizziness.


ReplyQuote
Share: